Alert archive / Georgia / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Charleston, SC

April 11, 20078 counties in Georgia; 4 counties in South Carolina

NWS Charleston, SC issued this red flag warning at Apr 11, 2007, 3:44 PM EDT for 8 counties in Georgia; 4 counties in South Carolina. It took effect at Apr 12, 2007, 4:29 AM EDT. It was in force for 17 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 3:44 PM EDT (19:44 UTC)
In effect from
Apr 12, 2007, 4:29 AM EDT
Expired
Apr 12, 2007, 9:00 PM EDT
In force
17 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 3:21 PM EDTWILDFIREGuyton, GAWILDFIRE IN PROGRESS WEST OF GUYTON.
Apr 12, 4:57 PM EDTWILDFIRERuffin, SCCOLLETON COUNTY REPORTED LARGE WILDFIRE ALONG CAYCE ROAD NEAR ASHTON.
Apr 12, 5:09 PM EDTWILDFIREGlennville, GACOUNTY REPORTS WILDFIRE ALONG HIGHWAY 57.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KCHS 111944
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT WED APR 11 2007

GAZ087-088-099>101-114>119-137>141-121100-
/O.NEW.KCHS.FW.W.0006.070412T1400Z-070413T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
344 PM EDT WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY
FOR LOW HUMIDITY AND STRONG WINDS ACROSS SOUTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY. 

DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT IN THE
WAKE OF A FRONTAL BOUNDARY. VERY LOW HUMIDITIES OF 15 TO 18 PERCENT
COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35
MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND
DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE
DANGER ACROSS SOUTHEAST GEORGIA ON THURSDAY. A RED FLAG WARNING
HAS THEREFORE BEEN ISSUED.

CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON...
HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SCZ040-042>045-047>051-121100-
/O.NEW.KCHS.FW.A.0004.070412T1400Z-070413T0100Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
344 PM EDT WED APR 11 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT IN THE
WAKE OF A FRONTAL BOUNDARY. VERY LOW HUMIDITIES OF 15 TO 18
PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS
TO 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER
AND DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE
DANGER ACROSS SOUTHEAST SOUTH CAROLINA ON THURSDAY. A FIRE WEATHER
WATCH HAS THEREFORE BEEN ISSUED FOR ALL OF SOUTHEAST SOUTH
CAROLINA AND WILL LIKELY BE UPGRADED TO A RED FLAG WARNING EARLY
THURSDAY MORNING.

CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON...
HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
5 follow-up statements
000 
WWUS82 KCHS 112002 CCA
RFWCHS

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT WED APR 11 2007

GAZ087-088-099>101-114>119-137>141-121145-
/O.NEW.KCHS.FW.W.0006.070412T1400Z-070413T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
401 PM EDT WED APR 11 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY
FOR LOW HUMIDITY AND STRONG WINDS ACROSS SOUTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EDT THURSDAY. 

DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT IN THE
WAKE OF A FRONTAL BOUNDARY. VERY LOW HUMIDITIES OF 15 TO 18 PERCENT
COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35
MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND
DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE
DANGER ACROSS SOUTHEAST GEORGIA ON THURSDAY. A RED FLAG WARNING
HAS THEREFORE BEEN ISSUED.

CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON...
HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SCZ040-042>045-047>051-121145-
/O.COR.KCHS.FW.A.0004.070412T1400Z-070413T0100Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
401 PM EDT WED APR 11 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS ACROSS
SOUTHEAST SOUTH CAROLINA...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

DRY HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT IN THE
WAKE OF A FRONTAL BOUNDARY. VERY LOW HUMIDITIES OF 15 TO 18
PERCENT COMBINED WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS
TO 35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER
AND DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE
DANGER ACROSS SOUTHEAST SOUTH CAROLINA ON THURSDAY. A FIRE WEATHER
WATCH HAS THEREFORE BEEN ISSUED FOR ALL OF SOUTHEAST SOUTH
CAROLINA AND WILL LIKELY BE UPGRADED TO A RED FLAG WARNING EARLY
THURSDAY MORNING.

CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON...
HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS82 KCHS 120829
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
429 AM EDT THU APR 12 2007

SCZ045-120930-
/O.CAN.KCHS.FW.A.0004.070412T1400Z-070413T0100Z/
BERKELEY-
429 AM EDT THU APR 12 2007

...FIRE WEATHER WATCH IS CANCELLED FOR BERKELEY COUNTY...
...CRITICAL HUMIDITY AND CRITICAL WINDS ACROSS BERKELEY COUNTY
THIS AFTERNOON AND EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE FIRE
WEATHER WATCH DUE TO RECENT RAINFALL WHICH WAS GREATER THAN OTHER
AREAS IN SOUTHEAST SOUTH CAROLINA.

HOWEVER...CRITICAL HUMIDITY AND CRITICAL WINDS ARE STILL EXPECTED
IN BERKELEY COUNTY THIS AFTERNOON AND EVENING. 

CONTACT WILL BE MADE WITH VARIOUS FIRE WEATHER OFFICIALS AGAIN
LATER THIS MORNING TO SEE IF A RED FLAG WARNING IS NECESSARY.

CRITICAL HUMIDITY BUT WITH MUCH LESS WIND WILL OCCUR FRIDAY
AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THE CRITICAL HUMIDITY AND STRONG WINDS THIS AFTERNOON
AND EVENING.

$$

SCZ040-042>044-047>051-121600-
/O.UPG.KCHS.FW.A.0004.070412T1400Z-070413T0100Z/
/O.EXB.KCHS.FW.W.0006.070412T1600Z-070413T0100Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
429 AM EDT THU APR 12 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING FOR LOW HUMIDITY AND STRONG WINDS ACROSS MOST OF SOUTHEAST
SOUTH CAROLINA...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY HIGH PRESSURE WILL BUILD INTO THE REGION TODAY IN THE WAKE OF
A COLD FRONT. VERY LOW HUMIDITIES OF 15 TO 20 PERCENT COMBINED
WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 OR 35
MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND
DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE
DANGER ACROSS THE AREA THIS AFTERNOON AND EVENING. AS A RESULT...A
RED FLAG WARNING IS NOW IN EFFECT.

CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON...
HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN TODAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GAZ087-088-099>101-114>119-137>141-121600-
/O.EXT.KCHS.FW.W.0006.070412T1600Z-070413T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
429 AM EDT THU APR 12 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS ACROSS SOUTHEAST GEORGIA...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING. 

DRY HIGH PRESSURE WILL BUILD INTO THE REGION TODAY IN THE WAKE
OF A COLD FRONT. VERY LOW HUMIDITIES OF 15 TO 20 PERCENT COMBINED
WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 OR 35
MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND
DAMAGING FREEZE OVER THE WEEKEND WILL PRODUCE AN EXTREME FIRE
DANGER ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AS A
RESULT...A RED FLAG WARNING REMAINS IN EFFECT.

CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON...
HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN TODAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

33
000 
WWUS82 KCHS 121454
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 AM EDT THU APR 12 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-122200-
/O.CON.KCHS.FW.W.0006.070412T1600Z-070413T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1054 AM EDT THU APR 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING FOR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING.

DRY HIGH PRESSURE WILL BUILD INTO THE REGION TODAY IN THE WAKE OF
A COLD FRONT. VERY LOW HUMIDITIES OF 15 TO 20 PERCENT COMBINED
WITH GUSTY WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 OR
35 MPH...AND VOLATILE FUELS CREATED BY THE RECENT DRY WEATHER AND
DAMAGING FREEZE WILL PRODUCE AN EXTREME FIRE DANGER ACROSS SOUTHEAST
GEORGIA AND SOUTHERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. AS A
RESULT...A RED FLAG WARNING REMAINS IN EFFECT.

CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON...
HOWEVER WIND SPEEDS WILL BE MUCH LESS THAN TODAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THE CRITICAL HUMIDITY AND STRONG WINDS THIS AFTERNOON
AND EVENING.

$$
000 
WWUS82 KCHS 121946
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT THU APR 12 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-130100-
/O.CON.KCHS.FW.W.0006.000000T0000Z-070413T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
346 PM EDT THU APR 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING FOR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...

VERY DRY AIR MOVING INTO THE AREA BEHIND A FRONTAL BOUNDARY...
COMBINED WITH WARM TEMPERATURES...HAS RESULTED IN VERY LOW
RELATIVE HUMIDITY VALUES TODAY. READINGS THIS AFTERNOON HAVE
FALLEN WELL BELOW 25 PERCENT...WITH MANY INLAND AREAS REPORTING
HUMIDITY VALUES BELOW 18 PERCENT. PROLONGED DRY WEATHER HAS
ALLOWED FUEL MOISTURE LEVELS TO PLUMMET DURING THE LAST FEW DAYS.

IN ADDITION...THE AREA CONTINUES TO SEE WEST WINDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH. THE COMBINATION OF THE WARM TEMPERATURES...
DRY AIR AND GUSTY WINDS WILL CONTINUE TO CREATE AN EXTREMELY
HAZARDOUS FIRE DANGER THROUGH EARLY EVENING. THERE HAVE ALREADY
BEEN TWO LARGE WILDFIRES DOCUMENTED IN SOUTHEAST GEORGIA SO FAR
THIS AFTERNOON. 

THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS
EVENING. 

CRITICALLY LOW HUMIDITIES ARE EXPECTED AGAIN FRIDAY AFTERNOON...
HOWEVER WIND SPEEDS WILL BE MUCH LOWER. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THE CRITICAL HUMIDITY AND STRONG WINDS THIS AFTERNOON
AND EVENING.

$$
000 
WWUS82 KCHS 130038
RFWCHS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
838 PM EDT THU APR 12 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-130145-
/O.EXP.KCHS.FW.W.0006.000000T0000Z-070413T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
838 PM EDT THU APR 12 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING...

WITH THE LOSS OF HEATING...WINDS HAVE DECREASED TO AROUND 10 MPH.
IN ADDITION...RELATIVE HUMIDITY VALUES HAVE INCREASED TO AROUND
25 PERCENT. AS A RESULT...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Apr 11, 10:38 AM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 11, 10:38 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 AM EDT WED APR 11 2007

.SHORT TERM /REST OF TODAY/...LARGE BATCH OF LIGHT TO MODERATE
RAIN THIS MORNING WAS ASSOCIATED WITH ISENTROPIC LIFT N OF A WARM
FRONT LYING ACROSS SRN GA AND UPPER FORCING ALONG A SHORTWAVE
TROUGH. THE LAST BIT OF PRECIP ASSOCIATED WITH THESE TWO FEATURES
IS NOW MOVING OUT OF THE ERN MOST COUNTIES. SATELLITE IMAGERY
SHOWS CONSIDERABLE AMOUNT OF CLEARING ACROSS OUR SRN GA COUNTIES
AS WELL AS OVER THE WATERS. MSAS ANALYSIS AND SFC OBS INDICATE A
WEAK WEDGE ACROSS THE NORTHERN TWO-THIRDS OF THE AREA WITH A
COASTAL TROUGH OVER THE WATERS. MODEL PROGS AS USUAL ARE TOO
AGGRESSIVE IN ERODING THE WEDGE BOUNDARY AND VEERING WINDS TO SE.
HAVE DELAYED THE EROSION A FEW MORE HOURS THAN PREVIOUS FCST
INDICATED. WINDS ACROSS THE SRN PORTION OF THE AREA SHOW
INDICATIONS OF A NWD PROGRESSION OF THE WARM FRONT AS WINDS BEGIN
TO GO VARIABLE THEN SHIFT TO S. DO EXPECT WARM FRONT TO PUSH N OF
THE CWFA BY MID TO LATE AFTERNOON WITH THE ENTIRE AREA IN THE WARM
SECTOR. AN ONSHORE FLOW SHOULD INCREASE SFC DEWPTS INTO THE LOWER
60S.

NOT MUCH IN THE WAY OF PRECIP EXPECTED FROM NOW UNTIL EARLY TO MID
AFTERNOON. MID-LEVEL OMEGA ASSOCIATED WITH THE LEADING SHORTWAVE
SHOULD REMAIN WELL NE OF THE AREA WHILE CLOUDS WILL TEMPORARILY
LIMIT SFC WARMING. DECENT CLEARING ACROSS SE GA SHOULD GROW IN
AREA THROUGH THE DAY. INCREASED MAX TEMPS ACROSS FAR SRN GA
COUNTIES A FEW DEGREES TO FEATURE UPPER 70S. CONVECTIVE TEMP OF
AROUND 73 OFF THE 12Z CHS SOUNDING SHOULD FIRST BE REACHED IN SE
GA...THEN ACROSS SRN SC. ANOTHER SHORTWAVE ACROSS NRN MS WILL MOVE
INTO THE AREA FROM THE W LATE THIS AFTN...ENHANCING MID-LEVEL LIFT
AND STRENGTHENING UPPER WINDS. AS CLOUDS CONTINUE TO CLEAR...WE
SHOULD HAVE NUMEROUS DIFFERENTIAL HEATING BOUNDARIES IN PLACE AS
CONVECTIVE TEMPS ARE REACHED...AS WELL AS A RESULTANT SEABREEZE
LATE IN THE DAY. CONVECTIVE CHECKLIST FROM THE MORNING SOUNDING
INDICATED A PRETTY FAVORABLE ENVIRONMENT FOR SOME STRONG TO SEVERE
PULSE STORMS WITH A FEW MULTI-CELL CLUSTERS. CAPES APPROACHING
1000 J/KG WITH LI/S OF -5...TT OF 52 AND 20 KT OF DLAYER SHEAR. HAVE
REWORKED THE POP GRIDS FOR TODAY TO FEATURE POPS DECREASING TO
SLIGHT CHANCE OR LESS FOR THE MIDDAY PERIOD...THEN INCREASING TO
SOLID CHANCE FROM SW TO NE AFTER 2 PM. WILL RETAIN MENTION OF
STORMS IN THE HWO.

&&

.AVIATION /14Z-12Z/...WINDS/VSBYS/CIGS HAVE BEEN DANCING ALL
OVER THE PLACE THIS MORNING DUE TO A WEAK WEDGE PATTERN IN PLACE.
THERE HAVE BEEN RECENT SIGNS OF THE WEDGE BOUNDARY ERODING AROUND
THE SAV TERM WITH WINDS BECOMING SOMEWHAT VARIABLE AND CLOUD COVER
BEGINNING TO THIN AND SCATTER OUT. IFR CIGS AT CHS WITH LOWERING
HGTS OVER THE PAST TWO HRS IS ALSO INDICATIVE OF A WEDGE EROSION.
WILL CONTINUE TO TIME THE VEERING WINDS AND IMPROVING CIG/VSBY
TRENDS WITH AMENDMENTS. MAY SEE SOME SHOWERS AND STORMS THIS AFTN
AS CONVECTIVE TEMP IS REACHED...HOWEVER BEST COVG EXPECTED ACROSS
INLAND AREAS. MAY BE ABLE TO PIN DOWN A WINDOW OF OPPORTUNITY IN
THE 18Z TAFS. WIND SHEAR EXPECTED TONIGHT AS LLVL JET INCREASES
ACROSS THE AREA.

&&

.MARINE...WINDS SHOULD SLOWLY VEER TO SE ACROSS THE WATERS FROM S
TO N THIS AFTN AS THE WARM FRONT SHIFTS N. THE TRANSIENT BOUNDARY
CAN NOW BE SEEN ON VISIBLE SATELLITE LOOPS JUST N OF ST SIMONS
ISLAND. WIND SPEEDS SHOULD REMAIN BELOW 15 KT...HOWEVER WE MAY SEE
A BRIEF PINCH NEAR THE SC COAST EARLY THIS AFTN AS THE WARM FRONT
APPROACHES. SEAS ACROSS THE OUTER GA WATERS HAVE FALLEN TO AROUND
5 FT. WILL CONTINUE WITH THE EXERCISE CAUTION FOR SEAS TODAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ350-374.
&&

JRL
Hazardous weather outlook, Apr 11, 5:07 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
507 AM EDT WED APR 11 2007

AMZ330-350-352-354-374-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
507 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.MARINE...GALE FORCE WINDS ARE POSSIBLE SATURDAY NIGHT AND
SUNDAY...ESPECIALLY OVER THE GEORGIA WATERS FROM 20 TO 60 NM OUT
FROM SAVANNAH TO ALTAMAHA SOUND AS A STRONG COLD FRONT MOVES
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
507 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...A WARM AND MOIST ATMOSPHERE WILL DEVELOP
ACROSS THE AREA TODAY WITH SCATTERED THUNDERSTORMS EXPECTED IN THE
AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG...WITH AN
ISOLATED SEVERE STORM POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN HAZARDS...WITH LESSER CHANCES OF TORNADOES. REFER TO THE
LATEST DAY ONE CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION
CENTER FOR MORE INFORMATION.

.LAKE WINDS...WINDS OVER LAKE MOULTRIE MAY APPROACH LAKE WIND
ADVISORY CRITERIA LATE TONIGHT. THUS...A LAKE WIND ADVISORY MAY BE
NEEDED. REFER TO THE RECREATIONAL FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.FIRE WEATHER...CRITICAL RELATIVE HUMIDITY IS EXPECTED THURSDAY
WITH NEAR CRITICAL WINDS. THUS...A FIRE WEATHER WATCH MAY NEED TO
BE ISSUED LATER TODAY. THE STRONGEST WINDS AND LOWEST HUMIDITY ARE
EXPECTED ACROSS INLAND PORTIONS OF GEORGIA AND SOUTH CAROLINA.
REFER TO THE FIRE WEATHER PLANNING FORECAST FOR MORE INFORMATION.

CRITICAL HUMIDITIES ARE ALSO POSSIBLE ON FRIDAY
AFTERNOON...ALTHOUGH WINDS WILL REMAIN BELOW CRITICAL LEVELS.

.LAKE WINDS...WINDS OVER LAKE MOULTRIE MAY APPROACH LAKE WIND
ADVISORY CRITERIA THURSDAY AFTERNOON. THUS...A LAKE WIND ADVISORY
MAY BE NEEDED. REFER TO THE RECREATIONAL FORECAST FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:44 PM EDTFire Weather WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton13 hr

Nearby

Red Flag Warnings in Georgia, 2007Red Flag Warnings in South Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.